MAUDE Adverse Event Report: IN2BONES SAS QUANTUM®; QUANTUM® TOTAL ANKLE PROSTHESIS

IN2BONES SAS QUANTUM®; QUANTUM® TOTAL ANKLE PROSTHESIS
Catalog Number M50 ST140 & M50 SU135
Medical Device Problem Codes Component Missing (2306); Misassembly by Users (3133)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
The quantum® total ankle prosthesis is indicated as a total ankle replacement in primary or revision surgery for patients with ankle joints damaged by severe rheumatoid, post-traumatic, or degenerative arthritis.The quantum® total ankle prosthesis is a fixed-bearing, semi-constraint ankle prothesis with 2 components and composed of: - a tibial component composed of a metallic (ta6v) tibial tray implant fixed to a polymer (uhwmpe) insert, - a metallic (cocr) talar implant reproducing the talus dome anatomy.When all components are implanted, with the insert rigidly locked to the tibial tray, the polyethylene insert acts as a single bearing along the talar dome, enabling flexion/extension and rotation movement at the replaced ankle joint.Each component of the quantum® total ankle prosthesis exists in different sizes and models.Event description : a french surgeon reported difficulties during a quantum surgery: - the surgeon wanted to cement the prosthesis to ensure an optimal fixation, but it seems that the surgeon used too much cement and had difficulties to impact the tibial component selected (size 4).The decision was taken to remove this tibial implant before cement fixation and replace it by a new implant; - a single tibial implant size 4 was available in the o.R, and the surgeon had to use a smaller sized implant than desired (size 3 xl); - the new tibial implant was also cemented; - the pe insert selected (5mm) dovetail was damaged upon insertion.A single implant of this size was available in the o.R and the surgeon had to use a bigger insert (6mm) in replacement.- with all the difficulties reported, the surgery lasted significantly longer than expected.Additonal information are to be collected and investigations are in progress.

Brand Name
QUANTUM®
Common Device Name
QUANTUM® TOTAL ANKLE PROSTHESIS
Manufacturer (Section D)
IN2BONES SAS
28 chemin du petit bois
bätiment 2
ecully, 69130
FR  69130
Manufacturer (Section G)
IN2BONES SAS
28 chemin du petit bois
bâtiment 2
ecully, 69130
FR   69130
Manufacturer Contact
sabina ahaddad
28 chemin du petit bois
bâtiment 2
ecully, 69130
FR   69130
MDR Report Key20566388
Report Number3010470577-2024-10021
Device Sequence Number7873510
Product Code HSN
UDI-Device Identifier03701337601331
UDI-Public03701337601331
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K191380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM50 ST140 & M50 SU135
Device Lot Number2112099 & 2210229
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Initial Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown